Overmedicated on 25μg levothyroxine?

Hi everybody,I'd use some help here please.

It's been 12 days I started taking 25μg liquid levothyroxine as endo ordered after my last blood work that showed a TSH of 5.6 mUI/mL. At first I was doing fine,I was put on D3 supplements as well,as my D3 levels were down to the floor ,I was feeling energetic and peaceful .5 days after the first pill,I noticed a crazy increase in my appetite,especially for carbs- note: I went gluten free 2 years ago. It's been 3 days I noticed I was feeling some sort of anxiety and some shortness of breath and pins in my left chest,I said to myself it's nothing to worry about probably a muscle cramp. I washed the few remaining hair on my head and half of it was left on my hands.The day before yesterday I started yelling to my children for no apparent reason and today I have a racing mind, hot flash all over my face especially on the left cheek,inability to concentrate,I'm hyperactive but my feet feel weak,I feel as if I have gained a stone with swollen wrists and ankles,I sweat a lot and feel hot as if I was running a fever, generally I feel an absolute mess as I was feeling 3 years ago when I went hyper before going hypo.I called my endo and she said that I should check my TSH as soon as possible (that will be tomorrow morning) and that I should stop taking levo till my bloods are ready.I asked her if this anxiety and racing thoughts will subside once I stop taking the medication and if all that are symptoms of overmedication as the pill leaflet suggests but she refused to comment until my tests are back.So now I am worried if this anxiety that I fought so hard to get rid of will remain or will it go away, and if it is possible to be overmedicated on 25μg. Thanks in advance for your time and any input.

Last edited by
Skip

Featured Content

HealthUnlocked User Stories

How did you improve your fitness, general well-being or cope with your illness?

Share your story

Featured by HealthUnlocked

8 Replies

oldestnewest
  • it is 'unlikely' that you are overmedicated on that dose.....

    more likely that your body does not agree with levothyroxine (T4) to be honest...I guess in time you will find out...

    also: is there no way you are dosing your liquid levo incorrectly? (apologies never seen it or used it so it may be very straightforward as taking one drop....but just thought I'd ask)

  • Thank you so much for replying. Liquid thyroxine comes in soft round capsules ,at least the one I was taking.I wonder what my options are if T4 isn't the right medication .Thank you again.

  • In the UK we usually see liquid thyroxine as a thick syrup in a bottle.

    We do not get gel caps like Tirosint. Hence the obvious interpretation is that you could have been nmeasuring it into a spoon or syringe (mouth type) of the wrong size!

  • I understand,I didn't even know that there was such thing as liquid thyroxine,to be honest,either it's caps or syrup,until I was prescribed

  • You may have become allergic or intolerant to the fillers in your tablets or capsules.

  • I have been on 25mg of (was on 75mg)levothyroxine in tablet form and have been experiencing the same been told to stop I had a blood test today I'm all over the place with mine I've been referred to an endo was hoping to try the liquid as I thought I might be intolerant but wondering if I'm going the other way the heart palpitations blurred vision and vertigo are just awful

    I was on iron tablets for anemia and now I've gone the other way and I'm literally just under the cut off point for referral the dr tried and the hospital has told the dr to monitor me they don't want to see me unless it goes up

  • I am really sorry you're having a rough time and I hope you'll feel better soon. May I ask you about your labs? I had mine yesterday and my TSH dropped slightly to 4.98 (0.27-4.22) μIU/ml T3 105 ng/dl (80-200 )and FT3 2,75 pg/ml (2-4.4) . Endo told me that it's not the medication nor the D3 suplement -that was my guess- and that I should stop taking the levo for three days and resume on Friday morning after I call her to let her know how I feel. Second day off meds and I am less hungry and not that dizzy and anxiety has subsided significantly. I don't know if it was the medication or something else but it's obvious that, whatever it is,it is interrelated to the medication or the thyroid itself.Of course not all things are good,frozen extremities are back.. but my eye sight has improved,no more seeing through a broken glass

  • I'm hoping to hear from my dr tomorrow with blood test results I will let you know 😃 I'm still getting dizzy spells and blurry eye sight and rapid heartbeat with breathlessness doesn't help I've woken with a stinking cold today

You may also like...